I take Doxepin and Klonopin, and I suspect Doxepin is the culprit here. When I am exposed to the sun I get these very hard, red, painful bumps on my face. I can't really call it acne because they don't respond to any usual treatment. In fact, when I have tried to treat them in the past, they just get angrier. I need to know if anyone else has had this problem, what it is called, and what the heck to do about it.
This is called a drug allergy.Stop taking it and call your doctor for advice immediately. If it's clear that the medication is the cause, your doctor will most likely want you to replace it with another.
Try an over-the-counter antihistamine to reduce your body's response to the irritant and to relieve pain/itch.
Some drugs sensitize the skin to react to sunlight, which is why your rash is triggered off when you are out.
Apply calamine lotion or eucalyptus oil on the affected areas.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.